Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 3, NWS Little Rock, AR

March 1, 2004Bradley County, Drew County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Mar 1, 2004, 7:55 AM CST for Bradley County, Drew County, Arkansas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2004, 7:55 AM CST (13:55 UTC)
Expired
Mar 1, 2004, 9:50 AM CST
In force
115 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Bradley County, AR, Drew County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 472 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
450 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
472 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 011355
FFWLIT
ARC011-043-011550-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
755 AM CST MON MAR 1 2004

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DREW COUNTY IN SOUTHEAST ARKANSAS
  BRADLEY COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 950 AM CST

* AT 750 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
  TO SHOW AN AREA OF MODERATE TO HEAVY RAINFALL MOVING NORTHEASTWARD
  ACROSS SOUTHEAST ARKANSAS. SURFACE REPORTS AND RADAR HAS ESTIMATED 
  THAT BETWEEN 2 AND 3 INCHES OF RAIN HAS OCCURRED OVER THE LAST 
  SEVERAL HOURS ACROSS THE WARNING AREA. WITH ADDITIONAL RAINFALL 
  EXPECTED...FLASH FLOODING IS LIKELY TO OCCUR. 

&&

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH 
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF 
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3341 9230 3368 9226 3371 9196 3374 9196
          3377 9149 3340 9148 3339 9197 3331 9198
          3320 9215

$$

44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 3:45 AM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Mar 1, 3:45 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 AM CST MON MAR 1 2004

.DISCUSSION...
AN ACTIVE WEATHER PATTERN WILL CONT FOR THE MID-SOUTH DURING THE
UPCOMING WEEK. FIRST ROUND OF RAINFALL CONTS TO AFFECT ERN AND SRN
AR EARLY THIS MRNG. ADDITIONAL SHRA/TSRA MOVING INTO SWRN AR AND
THIS ACTIVITY WILL SHIFT NEWD LATER THIS MRNG.

MODELS CONT TO INDC AN ACTIVE SWLY UPPER FLOW FOR THE REGION THROUGH
THE SHORT TERM. TIMING/STRENGTH ISSUES WITH INDIVIDUAL SHORT WAVES
AND PRECIP CHC ALWAYS A FCST CHALLENGE. HAVE GONE WITH A BLEND OF
THE GFS AND ETA SOLUTIONS FOR THIS FCST.

WILL CONT WITH RAIN CHCS OVER THE SERN HALF OF MY FA FOR MUCH OF
TODAY WITH HIGHEST POPS FURTHER TO THE SE. OVER NRN AR...DRIER AIR
ADVECTING IN FROM THE SW WILL KEEP THINGS DRY THERE TODAY. EXPECT
SFC WINDS TO INCREASE TODAY AS SFC LOW OVER NE LIFTS NEWD. THINKING
RIGHT NOW IS THAT WINDS MAY APCH LAKE WIND ADVY CRITERIA BRIEFLY
OVER NWRN AR AND PLAN TO HOLD OFF ON ANY HEADLINES FOR NOW. EXPECT A
GOOD WARMUP THIS AFTN WHERE SUNSHINE PREVAILS. WILL HOLD READINGS
OVER SERN AR DOWN A FEW DEGREES BLO MOS WITH MORE CLOUD COVER
EXPECTED.

SFC CDFNT TO OUR WEST THIS MRNG IS PROGGED TO MOVE INTO AR LATER
TODAY AND EVENTUALLY STALL JUST SOUTH OF THE STATE BY TUE. HAVE LEFT
SOME RAIN CHCS IN FOR SERN AR TONIGHT AND EARLY TUE. WEAK HIGH PRES
BUILDS IN FOR TUE.

BREAK IN THE RAIN WILL BE SHORT-LIVED AS HIGH SHIFTS EWD TUE NIGHT
AND BOUNDARY BEGINS TO LIFT SLOWLY NWD AS A WARM FRONT. ANOTHER
UPPER WAVE WILL ALSO BE APCHG FROM THE SW...LEADING TO INCRSG RAIN
CHCS FROM THE SOUTH TUE NIGHT INTO THU. THIS TYPE OF PATTERN CAN
PRODUCE PERIODS OF HEAVIER RAINFALL ACRS AR. LATER SHIFTS WILL NEED
TO MONITOR FOR FLOODING POTENTIAL FOR THE WED THRU THU TIMEFRAME.

ANOTHER WEAKER SYSTEM IS FCST TO PASS TO THE N OF AR LATE FRI INTO
EARLY SAT. LOOKS LIKE MAIN EFFECTS OF THIS FEATURE WILL KEEP RAIN
CHCS TO THE N.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

44
Hazardous weather outlook, Mar 1, 5:00 AM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST MON MAR 1 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST MON MAR 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT
SOUTHEAST ARKANSAS THIS MORNING. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE IN SOME LOCATIONS. MOST OF THE RAINFALL IS EXPECTED TO
SHIFT EAST OF THE REGION BY MIDDAY.

MEANWHILE...A COLD FRONT IS FORECAST TO ENTER WESTERN ARKANSAS LATER
THIS MORNING. THE FRONT IS EXPECTED TO PUSH ACROSS THE REST OF THE
STATE BY TONIGHT BEFORE STALLING OUT JUST TO SOUTH OF THE STATE.
SOUTHWEST WINDS WILL INCREASE BEHIND THE FRONT TODAY...WITH SPEEDS
OF 10 TO 20 MPH EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STALLED OUT FRONT IS EXPECTED TO BEGIN MOVING BACK NORTHWARD
WEDNESDAY AND WEDNESDAY NIGHT. THE BOUNDARY WILL PROVIDE A FOCUS FOR
ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT...ESPECIALLY ALONG
AND NORTH OF THE FRONT. THERE IS THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL WEDNESDAY AND WEDNESDAY NIGHT OVER THE AREA.

BY THURSDAY AND THURSDAY NIGHT...ANOTHER STORM SYSTEM WILL APPROACH
ARKANSAS FROM THE PLAINS STATES. A COLD FRONT TRAILING FROM THE LOW
IS FORECAST TO MOVE THROUGH THE STATE DURING THE SAME TIME. SHOWERS
AND THUNDERSTORMS WILL ACCOMPANY THE FRONT...WITH SOME STRONG TO
SEVERE STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

38/44

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.